MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCREW BIOSURE REGENESORB 9MM X 25MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. SCREW BIOSURE REGENESORB 9MM X 25MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number 72204404
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/27/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an anterior cruciate ligament graft, the interference screw fractured during placement in the femoral tunnel.Changing the screw was impossible.It is unknown if there were delays or a back up available, as well as how was the surgery completed.Patient outcome is unknown.
 
Additional Manufacturer Narrative
The reported 9x25mm biosure regenesorb screw, intended for use in treatment, has not been returned for evaluation.Without the reported product a visual or functional evaluation cannot be performed and the customers complaint cannot be confirmed.From the information provided, the screw broke during insertion.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: not preparing the insertion site with the proper prep device.Excessive force placed on the screw during insertion.The instruction for use outlines precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.A review of the manufacturing and complaint records was performed for the reported lot, there were no indications that would suggest that the device did not meet product specifications upon release into distribution.Further investigation is not warranted at this time.This complaint reports that the biosure screw fractured during insertion.No information has been provided to clarify whether any fragments of the biosure screw were retained in the patient, if a delay occurred, or how the procedure was completed.No patient injuries reported.Without the requested clinical information the root cause of the reported screw fracture cannot be determine.The material of the biosure screw is made of a biocomposite material which is intended for implantation to allow for bone ingrowth.However, if retained, it is unknown if the biosure screw will migrate and there is potential risk for tissue inflammation and/or pain.Should any additional clinical information be provided this complaint will be re-evaluated.No further clinical assessment is warranted at this time.

Brand Name
SCREW BIOSURE REGENESORB 9MM X 25MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key10022847
Report Number1219602-2020-00710
Device Sequence Number2986557
Product Code MAI
UDI-Device Identifier00885554036800
UDI-Public00885554036800
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K142948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/29/2022
Device Model Number72204404
Device Catalogue Number72204404
Device Lot Number50796783
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/10/2020
Supplement Date Received by Manufacturer06/09/2020
Initial Report FDA Received Date05/04/2020
Supplement Report FDA Received Date06/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1